Effect of Diuretic Therapy on Ventricular Arrhythmias in Hypertensive Patients with or without Left Ventricular Hypertrophy
In the late 1970s and early 1980s, some researchers began to question the use of certain diuretics as antihypertensive agents,
reasoning that they could cause hypokalemia and therefore increasing the likelihood of cardiac arrhythmias. For this study,
Freis's team focused on hypertensive patients with evidence of left ventricular hypertrophy to determine if they had an
increased risk of sudden death when treated with diuretics. They found that therapy with the thiazide diuretic did not increase
the ventricular arrhythmias in these patients.
Number of Image Pages:
5 (695,754 Bytes)
1985-09 (September 1985)
Notargiacomo, Aldo V.
Freis, Edward D.
Periodical: Papademetriou, Vasilios, Michael Price, Aldo V. Notargiacomo, John Gottdiener, Ross Fletcher, and Edward D. Freis. "Effect
of Diuretic Therapy on Ventricular Arrhythmias in Hypertensive Patients with or without Left Ventricular Hypertrophy."
The American Heart Journal 110, 3 (September 1985): 595-599. Article. 5 Images.
C. V. Mosby Company
This item is in the public domain. It may be used without permission.
Medical Subject Headings (MeSH):
After 1980: Changing Trends in Hypertension Therapy